Missouri, 2022Drought in Missouri, August 1 to 31, 2022
August 1 to 31, 2022 · NWS EAX · 7 events in 7 counties and zones
After another month of below average moisture, especially in the drought stricken areas of western and central Missouri the severe (D2) drought continued. So far, there have been no reports of exceptional impacts, but as the drought continues impacts will increase.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After another month of below average moisture, especially in the drought stricken areas of western and central Missouri the severe (D2) drought continued. So far, there have been no reports of exceptional impacts, but as the drought continues impacts will increase. The drought continued into and through September 2022.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 31, 10:57 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 31, 10:57 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1157 PM CDT Sun Jul 31 2022
.Discussion...
Issued at 332 PM CDT SUN JUL 31 2022
Key Points:
- Isolated to scattered storms possible Monday afternoon and evening.
- Heat and humidity start to build in Monday with heat indices of
near or greater than 100 degrees possible through at least mid
week.
Discussion:
The fog and drizzle from this morning has ended, but broken cloud
cover has lingered into this afternoon as it gradually pushes
eastward. As a result, temperatures have been fairly mild this
afternoon for much of the area with highs in the upper 70s to
lower 80s for all but the far western forecast counties where
southerly winds and reduced cloud cover have allowed temperatures
to climb into the mid to upper 80s. Further to the north, a cold
front has been slowly working its way southward through South
Dakota and Nebraska today as the parent shortwave trough moves
across the Northern Plains and Upper Midwest. The trough will move
through the Upper Great Lakes tonight so that by tomorrow morning
the associated frontal boundary should be near the Iowa/Missouri
border. The front will then stall as it extends from central
Illinois back to the west in Nebraska late Monday and into
Tuesday. This front will provide a focus for some isolated
convection chances by late tomorrow afternoon and evening. Better
chances for storms look to be near the nose of the LLJ overnight
up in Nebraska with storms pushing southeastward along the front
overnight and instability axis through Tuesday morning. While
lapse rates will be steepening through the day with moderate
instability in place ahead of the front, the warm sector does look
to be decently capped tomorrow. If anything is able to initiate,
could see some strong wind gusts and isolated hail with the
stronger storms.
The heat and humidity will also make a return tomorrow with heat
peaking by midweek before another front cools us back down to near
normal to finish out the workweek. Temperatures tomorrow will
return to the lower to mid 90s with mid to upper 90s Tuesday and
Wednesday. Dewpoints, and subsequently heat indices, will be
tricky tomorrow as mixing could result in lower than expected
dewpoints. However, with an upper level ridge building into the
central conus through midweek, heat indices of above 100 degrees
will be likely both Tuesday and Wednesday. A cold front will push
through the region Wednesday night bringing the potential for
showers and thunderstorms through Thursday and cooler
temperatures Thursday and Friday.
&&
.Aviation...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1155 PM CDT SUN JUL 31 2022
VFR conditions are expected for the duration of the TAF period
except from 8Z-12Z at STJ. With a pressure col over the area
winds are expected to remain relatively weak over the CWA. There
is a potential for fog at STJ due to increased dew point temps and
calm winds.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...PietrychaP
Aviation...CDB/RC
Hazardous weather outlook, Jul 31, 3:39 AM CST, 20 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
439 AM CDT Sun Jul 31 2022
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-010945-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
439 AM CDT Sun Jul 31 2022
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
A few widely scattered showers and a isolated storm are possible
today however, hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Dangerous heat returns on Tuesday and is expected to continue
through the upcoming week.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Drought, Jackson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
August saw little relief within a narrow strip of land just east of the Kansas City metro and just south of the Missouri River. Severe drought was declared in July by the UNL drought monitor, and given only a couple inches of rain for the month there was no improvement. The drought conditions continued into and through September.
Drought, Lafayette
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
August saw little relief within a narrow strip of land just east of the Kansas City metro and just south of the Missouri River. Severe drought was declared in July by the UNL drought monitor, and given only a couple inches of rain for the month there was no improvement. The drought conditions continued into and through September.
Drought, Johnson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
August saw little relief within a narrow strip of land just east of the Kansas City metro and just south of the Missouri River. Severe drought was declared in July by the UNL drought monitor, and given only a couple inches of rain for the month there was no improvement. The drought conditions continued into and through September.
Drought, Saline
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
August saw little relief within a narrow strip of land just east of the Kansas City metro and just south of the Missouri River. Severe drought was declared in July by the UNL drought monitor, and given only a couple inches of rain for the month there was no improvement. The drought conditions continued into and through September.
Drought, Pettis
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pettis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
August saw little relief within a narrow strip of land just east of the Kansas City metro and just south of the Missouri River. Severe drought was declared in July by the UNL drought monitor, and given only a couple inches of rain for the month there was no improvement. The drought conditions continued into and through September.
Drought, Cooper
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cooper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
August saw little relief within a narrow strip of land just east of the Kansas City metro and just south of the Missouri River. Severe drought was declared in July by the UNL drought monitor, and given only a couple inches of rain for the month there was no improvement. The drought conditions continued into and through September.
Drought, Howard
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Howard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
August saw little relief within a narrow strip of land just east of the Kansas City metro and just south of the Missouri River. Severe drought was declared in July by the UNL drought monitor, and given only a couple inches of rain for the month there was no improvement. The drought conditions continued into and through September.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 1 to 3, 202212 deaths · 6 events
- Wildfire in California, August 1 to 31, 20224 deaths · 2 events
- Drought in Texas, August 1 to 31, 2022$108 million · 24 events
- Drought in South Dakota, August 1 to 31, 2022$84 million · 12 events
- Tornado in West Virginia, August 1, 2022$605,000 · EF2 · 1 event
- Tornadoes and Damaging Winds in Pennsylvania, August 1, 2022$255,000 · EF2 · 9 events
- Drought in Iowa, August 1 to 31, 2022$25 million · 8 events
- Wildfire in Oregon, August 1 to 31, 20221 death · 1 event
- Drought in Nebraska, August 1 to 31, 2022$12 million · 2 events
- Drought in Missouri, August 1 to 31, 2022$2.2 million · 30 events
- Flash Flooding in California, August 1 to 5, 2022$270,000 · 10 events
- Damaging Winds in Indiana, August 1, 2022$190,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1049656, 1049657, 1049658, 1049659, 1049660, 1049661, 1049662.